A 43-year-old woman had blurred distance vision in both eyes, accompanied
by a mild frontal headache. Her symptoms began 1 day after starting topiramate,
progressed for 24 hours, and remained stable for the last 4 days before visiting
the ophthalmologist. Prior to the onset of symptoms, she stated that she had
excellent uncorrected distance vision and only used corrective lenses to read.
She stopped her medication after 3 doses, at the onset of symptoms. Initial
examination determined a visual acuity of 20/20 OU with a 5-diopter (D) myopic
correction, narrow angles, and an intraocular pressure (IOP) of 29 mm Hg OD,
and 30 mm Hg OS. Her medical history and review of systems were unremarkable.
She had no known previous drug allergies. Her only other medication was paroxetine
(Paxil; SmithKline Beecham Pharmaceuticals, Philadelphia, Pa). She was treated
with 0.5% timolol maleate in both eyes and referred for further evaluation.